Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Acetaminophen Tied to Severe Skin Reactions

Filed August 2nd, 2013 admin

Acetaminophen, the active ingredient in Johnson and Johnson’s Tylenol, has been linked to serious skin reactions, including Steven Johnson Syndrome and toxic epidermal necrolysis (TEN), which cause blisters in early stages, the U.S. Food and Drug Administration (FDA) said.

Rare, but very serious, reactions to the drug resulted in hospitalizations and deaths, reports to the FDA’s adverse event database show. The FDA issued a statement saying that the majority of cases involved single-ingredient acetaminophen products. The agency also advised people who develop a skin rash or reaction to immediately stop taking the drug and pursue medical attention.

Going forward, the FDA will require all acetaminophen-containing prescription drugs to add a warning to labels about the side effects, Bloomberg News reported. The agency said it will also work with over-the-counter drug makers to do the same. Nonsteroidal anti-inflammatory drugs (NAIDs), including Pfizer Inc.’s Advil and Bayer’s Aleve are already equipped with warnings about the risk of serious skin reactions.

Investigations into the FDA’s adverse event database from 1969 to 2012 found 107 cases of skin conditions that led to 67 hospitalizations and 12 deaths, Bloomberg.com reported. SJS and TEN were the most common illnesses, with a combined 91 cases, while there were 16 cases of acute generalized exanthematous pustulosis, a less severe form of the sometimes fatal skin reaction, according to the FDA. In 2011, acetaminophen was linked to liver injuries and the FDA required that all prescription acetaminophen products include a boxed warning of the risk. The FDA also required prescription products to limit each pill to 325 milligrams of acetaminophen, according to Bloomberg.com.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!